MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 2.8MM CALIBRATED DRILL BIT QC 250MM/95MM; BIT,DRILL

OBERDORF SYNTHES PRODUKTIONS GMBH 2.8MM CALIBRATED DRILL BIT QC 250MM/95MM; BIT,DRILL
Catalog Number 03.113.024
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Codes Failure of Implant (1924); Foreign Body In Patient (2687); No Code Available (3191)
Date of Event 03/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/ investigation but has yet to be received.(b)(4).The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during an orthopedic procedure on (b)(6) 2020, while drilling, the two (2) drill bits split, leaving two fragments inside the patient.Another drill bit was used to complete the procedure successfully.No surgical delay was reported.Patient outcome is unknown.Concomitant devices reported: 2.8mm calibrated drill bit qc 250mm/ 95mm (part number 03.113.024, lot 3l79590, quantity 1).This report involves one (1) 2.8mm calibrated drill bit qc 250mm/ 95mm.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 03.113.024, lot: l203043, manufacturing site: bettlach, release to warehouse date: november 22, 2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: visual inspection performed at customer quality (cq) it is observed that the distal tip of the drill bit got broken from distal end (not returned).Thus, the complaint is being unconfirmed.No other issues were identified.A device failure was identified dimensional inspection: drawing shaft proximal to breakage: 2.63 mm +0/- 0.16.Measured dimensions conforming device used: ca215p.Document/specification review the following drawing(s) was reviewed; drill bit 2-flute dx.X with stop ring, drill bit geometry 2-flute.Based on the review of the above drawings, no design issues contributing to relevant complaint condition were identified.Investigation conclusion: no definitive root cause was able to be determined as the circumstances surrounding the complaint are unknown.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: investigation summary picture review: the provided picture does neither allow to verify the complaint condition nor does the review allow for any determination of the root cause.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventive action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.H3, h4, h6: a review of the device history record.Device history lot , part: 03.113.024, lot: l203043, manufacturing site: bettlach, release to warehouse date: 22.Nov.2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.8MM CALIBRATED DRILL BIT QC 250MM/95MM
Common Device Name
BIT,DRILL
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9904086
Report Number8030965-2020-02438
Device Sequence Number655044
Product Code HTW
UDI-Device Identifier07611819348660
UDI-Public(01)07611819348660
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.113.024
Device Lot NumberL203043
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2020
Initial Date Received by Manufacturer 03/04/2020
Supplement Date Received by Manufacturer04/17/2020
05/22/2020
05/26/2020
Initial Report FDA Received Date03/31/2020
Supplement Report FDA Received Date04/23/2020
05/22/2020
05/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRILL BIT Ø2.8 W/STOP CALIBR L250/225
Outcome Attributed to Adverse Event Required Intervention;